Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On certain slowly convergent series occurring in plate contact problems


Author: Walter Gautschi
Journal: Math. Comp. 57 (1991), 325-338
MSC: Primary 40A05; Secondary 44A10, 73K10, 73T05
MathSciNet review: 1079018
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple computational procedure is developed for accurately summing series of the form $ \Sigma _{k = 0}^\infty {(2k + 1)^{ - p}}{z^{2k + 1}}$, where z is complex with $ \vert z\vert \leq 1$ and $ p = 2$ or 3, as well as series of the type

$\displaystyle \sum\limits_{k = 0}^\infty {{{(2k + 1)}^{ - p}}\cosh (2k + 1)x/\cosh (2k + 1)b} $

and

$\displaystyle \sum\limits_{k = 0}^\infty {{{(2k + 1)}^{ - p}}\sinh (2k + 1)x/\cosh (2k + 1)b} $

, where $ 0 \leq x \leq b$, $ p = 2$ or 3. The procedures are particularly useful in cases where the series converge slowly. Numerical experiments illustrate the effectiveness of the procedures.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 40A05, 44A10, 73K10, 73T05

Retrieve articles in all journals with MSC: 40A05, 44A10, 73K10, 73T05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1079018-7
PII: S 0025-5718(1991)1079018-7
Keywords: Slowly convergent series, Laplace transformation, Stieltjes transform, orthogonal polynomials
Article copyright: © Copyright 1991 American Mathematical Society